Alert archive / Maine / Small Craft Advisories in 2018

Small Craft Advisory 49, NWS Caribou, ME

May 10, 2018

NWS Caribou, ME issued this small craft advisory at May 10, 2018, 3:24 AM EDT. It took effect at May 10, 2018, 8:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 10, 2018, 3:24 AM EDT (07:24 UTC)
In effect from
May 10, 2018, 8:00 PM EDT
Expired
May 11, 2018, 2:47 PM EDT
In force
19 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

855 
WHUS71 KCAR 100724
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
324 AM EDT Thu May 10 2018

ANZ050>052-101530-
/O.NEW.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
324 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT FRIDAY...

The National Weather Service in Caribou has issued a Small Craft
Advisory, which is in effect from 8 PM this evening to 11 AM EDT
Friday.

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
8 follow-up statements
115 
WHUS71 KCAR 101516
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1116 AM EDT Thu May 10 2018

ANZ050>052-102330-
/O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1116 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
209 
WHUS71 KCAR 101631
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1231 PM EDT Thu May 10 2018

ANZ050>052-110045-
/O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1231 PM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
045 
WHUS71 KCAR 101843
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
243 PM EDT Thu May 10 2018

ANZ050>052-110245-
/O.EXT.KCAR.SC.Y.0049.180511T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
243 PM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
3 PM EDT FRIDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
315 
WHUS71 KCAR 102227
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
627 PM EDT Thu May 10 2018

ANZ050>052-110630-
/O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
627 PM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY...

* WINDS AND SEAS...South shifting into the west and increasing to
  15 to 25 kt with gusts up to 30 kt. Seas building to 4 to 7 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CB
515 
WHUS71 KCAR 110131
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
931 PM EDT Thu May 10 2018

ANZ050>052-110945-
/O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
931 PM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY...

* WINDS AND SEAS...South shifting into the west and increasing 
  to 15 to 25 kt with gusts up to 30 kt. Seas building to 4 to 7 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CB
864 
WHUS71 KCAR 110716
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
316 AM EDT Fri May 11 2018

ANZ050>052-111530-
/O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
316 AM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
428 
WHUS71 KCAR 111304
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
904 AM EDT Fri May 11 2018

ANZ050>052-111900-
/O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
904 AM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
290 
WHUS71 KCAR 111847
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
247 PM EDT Fri May 11 2018

ANZ050>052-112000-
/O.CAN.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
247 PM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Caribou has cancelled the Small
Craft Advisory.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 9, 9:33 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 9, 9:33 PM EDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
933 PM EDT Wed May 9 2018

.SYNOPSIS...
High pressure will remain over the region tonight. A small area
of low pressure will move east along the southern portions of
the Gulf of Maine tomorrow. A strong cold front will cross the
area Thursday night.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
9:33 pm update: Satellite pictures show low cloud and fog along
most of the Downeast coast and even some trying to work up the
Penobscot River. Most of the fog appears to be contained to the
immediate coast in most areas as KBHB is still clear, although
would suspect parts of MDI are in the low cloud. A dense fog
advisory was issued earlier this evening for the coast. It is
still possible that it might need to be expanded further inland
late night into the morning commute in the Bangor area, but
confidence is not high enough to expand it just yet. Made some
tweaks to the forecast based mainly on the latest observations
and satellite trends.

Previous discussion:
A high pressure ridge will remain across the area overnight. Fog
along the coast will work its way back into Downeast Maine and
north along the Penobcot River Valley tonight. The fog will burn
off shortly after sunrise tomorrow. A low moving east across the
southern Gulf of Maine will bring some light rainshowers to
Southern Washington county tomorrow afternoon. And a cold front
will move into western Maine by the end of the period.

Used a blend of GFS/ECMWF/NAM/GEM for max/min. wind, and hrly
temps. Loaded . Used a blend of GFS/ECMWF/NAM/GEM skycon, then
some hand edits to better collaborate. Since we remain under
the same high pressure ridge and expect max/min temps to be
close again tomorrow, used consistency for max/min, bumped min
up by 3 degrees. SREF for QPF, then QPF/POP consistency tool.
Used GYX wind gust tool for gusts.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure to the north of the region is expected to keep
dry conditions across the region from Thursday Night through
Friday Night. Gusty winds are possible Thursday Night into
Friday as low pressure moves to the north of the area and a
strong pressure gradient and unstable conditions develop behind
the low. On Saturday, as low pressure passes to the south of New
England, expect clouds to over spread the region and some
showers are possible across the south and along the coast.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure building in from the west is expected to bring dry
conditions on Sunday and Monday. A cold front may bring some
showers to the north Tuesday while the south remains partly
sunny. High pressure is expected to bring dry conditions to the
entire region on Wednesday.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR at the northern terminals from KPQI to KFVE for
the next 24 hours. It is possible that MVFR ceilings and/or
visibility may work north to KHUL for a time late tonight into
early Thu morning. LIFR expected to develop overnight at KBHB
and possibly at KBGR too. The fog will dissipate by mid morning
Thu with conditions to improve to VFR by 13-14Z.

SHORT TERM: Expect VFR conditions Thursday Night through
Saturday. MVFR conditions are expect Sunday KBGR and KBHB with
VFR conditions across the remainder of the area. VFR conditions
are expected Monday.

&&

.MARINE...
NEAR TERM: Winds will remain below SCA through the period, seas
will build in a southerly swell to around 5 ft tomorrow
afternoon.

SHORT TERM: Have used a blend of the Nam and Gfs for sustained
winds. For waves: Southwesterly wind wave is expected to be the
primary wave system Thursday Night, building to 6 to 7 feet/8
seconds by Friday Morning. The southwesterly swell will subside
Friday as wind wave becomes off-shore. Will use NWPS for wave
grids.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Dense Fog Advisory until 6 AM EDT Thursday for MEZ029-030.
MARINE...None.

&&

Near Term...CB/Norton
Short Term...Mignone
Long Term...Mignone
Aviation...CB/Norton/Mignone
Marine...CB/Norton/Mignone
Hazardous weather outlook, May 9, 6:42 PM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
642 PM EDT Wed May 9 2018

MEZ001>006-010-011-031-032-102245-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
642 PM EDT Wed May 9 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, North Central Maine, Northern Maine and
West Central Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-102245-
Southern Penobscot-Interior Hancock-Central Washington-
642 PM EDT Wed May 9 2018

This Hazardous Weather Outlook is for Interior DownEast Maine.

.DAY ONE...Tonight.

Areas of dense Fog are possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-102245-
Coastal Hancock-Coastal Washington-
642 PM EDT Wed May 9 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

A Dense Fog Advisory may be required tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-102245-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
642 PM EDT Wed May 9 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Areas of fog with locally very poor visibility are expected tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:34 PM EDTFire Weather WatchCAR12 hr

Nearby

Small Craft Advisories in Maine, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.